Properties of distributions and correlation integrals for generalised versions of the logistic map
Hall, Peter A. & Wolff, Rodney C. (1998) Properties of distributions and correlation integrals for generalised versions of the logistic map. Stochastic Processes and Their Applications, 77(1), pp. 123-137.
We study a generalised version of the logistic map of the unit interval $(0,1)$, in which the point $x$ is taken to $1−|2x−1|^
u$. Here, $
u >0$ is a parameter of the map, which has received attention only when $
u =1$ and 2. We obtain the invariant density when $
u = frac12$, and derive properties of invariant distributions in all other cases. These are obtained by a mixture of analytic and numerical argument. In particular, we develop a technique for combining "parametric" information, available from the functional form of the map, with "non-parametric" information, from a Monte Carlo study. Properties of the correlation integral under the invariant distribution are also derived. It is shown that classical behaviour of this test statistic, which demands that the logarithm of the integral have slope equal to the lag, is valid if and only if $
u leq 2$.
Citation countsare sourced monthly fromand citation databases.
These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science generally from 1980 onwards.
Citations counts from theindexing service can be viewed at the linked Google Scholar™ search.
Full-text downloadsdisplays the total number of times this work’s files (e.g., a PDF) have been downloaded from QUT ePrints as well as the number of downloads in the previous 365 days. The count includes downloads for all files if a work has more than one.
|Item Type:||Journal Article|
|Keywords:||Chaos, correlation integral, invariant distribution, logistic map|
|Subjects:||Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000) > PURE MATHEMATICS (010100)|
Australian and New Zealand Standard Research Classification > PHYSICAL SCIENCES (020000) > CLASSICAL PHYSICS (020300)
Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000) > STATISTICS (010400)
|Divisions:||Current > QUT Faculties and Divisions > QUT Business School|
|Copyright Owner:||Copyright 1998 Elsevier|
|Copyright Statement:||Reproduced in accordance with the copyright policy of the publisher.|
|Deposited On:||05 Jan 2007|
|Last Modified:||05 Jan 2011 23:29|
Repository Staff Only: item control page